MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRF-450
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of "capsular contracture" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture, baker grade iv.
 
Event or Problem Description
Healthcare professional reported right side capsular contracture, baker grade unknown.Additionally, healthcare professional reported capsular contracture, baker grade iv.Device remains implanted.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data.
 
Event or Problem Description
Patient representative reported right side "painful removal procedures as well as treatment, therapy, recovery, and expense associated with the removal of the biocell textured breast implants due to fear of alcl, to reduce risk of alcl, and due to symptoms consistent with alcl and fear of alcl including: mental anguish, increased risk of alcl, evaluation for alcl, explant, reconstruction, seromas, physical pain, scarring and disfigurement.Plaintiff experienced breast pain, severe pain from right shoulder/neck to right hand, tightness in right breast, thick scarring near right under armpit and bilateral breasts, capsular contracture in right breast, excruciating pain in joints, muscular twitching in right breast and shoulder, chronic ear infections/sinus infections/swollen lymph nodes in throat and neck, ringing in ears, chronic bloating and stomach discomfort, chronic and debilitating headaches, cognitive dysfunction and memory loss, stuttering, chronic fatigue, rashes on breasts, bruising and skin irritation, indentations to chest, skin irritations and redness on shoulders and chest, asymmetry, extreme hardening of breasts, seromas, double encapsulations, limited physical mobility, difficulty in daily activities such as showering, sitting, ambulating, working, and exercising, and diagnosis of idiopathic intracranial hypertension.Additionally, plaintiff suffered aggravation of underlying conditions including emotional distress and anxiety, as well as loss of quality of life and depression; and other physical and emotional manifestations that are severe and ongoing.".The device has been explanted.

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS  
Manufacturer Contact
chris sprague
12331-a riata trace parkway
building 3
austin, TX 78727
8479375615
MDR Report Key10837198
Report Number9617229-2020-18530
Device Sequence Number3501562
Product Code FTR
UDI-Device Identifier10888628008342
UDI-Public10888628008342
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberTRF-450
Device Catalogue NumberTRF-450
Device Lot Number2880870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date07/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale